<%@ Page Language="C#" MasterPageFile="~/Main.master" AutoEventWireup="true" Title="Volume 9 Issue 2" %>
An Excluded-Minor Problem in Matroids
S.R. Kingan1 and Manoel Lemos2
1Department of Mathematical and Computer Sciences, The Pennsylvania State University Capital College, Middletown,
PA 17057-4898, USA
srkingan@psu.edu
2Departamento de Matematica, Universidade Federal de Pernambuco, Recife, Pernambuco 50740-540, Brazil
manoel@dmat.ufpe.br
Annals of Combinatorics 9 (2) p.199-204 June, 2005
AMS Subject Classification: 05B35, 05C83
Abstract:
Consider the class of matroids M with the property that M is not isomorphic to a wheel graph, but has an element e such that both M \ e and M / e are isomorphic to a seriesparallel extension of a wheel graph. We give a constructive characterization of such matroids by determining explicitly the 3-connected members of the class. We also relate this problem with excluded minor problems.
Keywords: excluded minor, graph, matroid

References:

1. S.R. Kingan, Binary matroids without prisms, prism duals, and cubes, Discrete Math. 152 (1996) 211--224.

2. J.P.S. Kung, Excluding the cycle geometries of the Kuratowski graphs from binary geometries, Proc. London Math. Soc. (3) 55 (1987) 209--242.

3. J.G. Oxley, On nonbinary 3-connected matroids, Trans. Amer. Math. Soc. 300 (1987) 663--679.

4. J.G. Oxley, Matroid Theory, Oxford University Press, New York, 1992.

5. P.D. Seymour, Decomposition of regular matroids, J. Combin. Theory Ser. B 28 (1980) 305--359.